MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL, DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL, DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G18777
Medical Device Problem Codes Loss of or Failure to Bond (1068); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the basket of an ncircle tipless stone extractor could not be opened during a ureteral lithotripsy procedure with flexible endoscope.The issue was discovered prior to patient contact.The user attempted to open the basket by pushing the handle and found them broken.A total of 2 devices from the same lot experienced this issue.The procedure was completed when the user changed to a third same type device.Images of product were attached of what appears to show basket not open, broken at the handle the patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1- (b)(6).G4 - pma/510(k) #: exempt.H3 - device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Additional / corrected information: b5, h6: medical device problem code (annex a), component code (annex g).Investigation ¿ evaluation: it was reported that the basket of an ncircle tipless stone extractor could not be opened during a ureteral lithotripsy procedure with flexible endoscope.The issue was discovered prior to patient contact.The user attempted to open the basket by pushing the handle and found them broken.A total of 2 devices from the same lot experienced this issue.The procedure was completed when the user changed to a third same type device.Our investigation of the two returned devices determined that the malfunction of each device was different.Device # 1 - the cannulated handle was separated approximately in half (reference this report).Device # 2 - the outer support sheath kinked (reference mdr 1820334-2025-01457).The issue(s) were discovered during use of the devices.Additional information received 24nov2025 stated device #1 was also found to have a broken wire, the investigation of the device found one of the basket wires was broken at the basket tip.Charring was visible on the broken ends of the wires, indicating possible exposure to a laser or other electrified instrument.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection and functional test of the returned device, were conducted during the investigation.The returned device was severely damaged near the handle, with both the yellow support sheath and amber basket sheath separated.The cannulated handle was also observed to be separated approximately in half.It is possible the device experienced excessive force during use.One of the basket wires was broken at the basket tip.Charring was visible on the broken ends of the wires, indicating possible exposure to a laser or other electrified instrument.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search identified one other related event for this failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, t _ ntse_ rev1, provides the following information to the user: precautions · do not use excessive force to manipulate this device.Damage to the device may occur.How supplied upon removal from the package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, the cause for the observed damage could not be established.Specific details of the conditions experienced by the device during use were not known, however, it was possible the device experienced excessive force during use.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
On (b)(6) 2025 our investigation of the two returned devices determined that the malfunction of each device was different.Device # 1 - the cannulated handle was separated approximately in half (reference this report).Device # 2 - the outer support sheath kinked (reference mdr 1820334-2025-01457).The issue(s) were discovered during use of the devices.Additional information received (b)(6) 2025 stated device #1 was also found to have a broken wire, the investigation of the device found one of the basket wires was broken at the basket tip.Charring was visible on the broken ends of the wires, indicating possible exposure to a laser or other electrified instrument.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21979947
Report Number1820334-2025-00489
Device Sequence Number18407304
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)261026(10)15727162
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG18777
Device Catalogue NumberNTSE-022115-UDH-MB
Device Lot Number15727162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown